I take 5 mg of Valium in the morning I recently was prescribed a non-time released Nuvigil to take in morning 75- 150 mg. I am seeing if half is enough? Do these drugs have any effect on each other?
Interactions between your drugs
Applies to: Valium (diazepam), Nuvigil (armodafinil)
Armodafinil may increase the blood levels and effects of diazePAM. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Contact your doctor if your condition changes or you experience increased side effects. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
First of all you're on a very low dose of Valium. Secondly you need to understand that Valium is a mild tranquilizer while Nuvigil is a mild stimulant. I take Provigil which is also a mild stimulant but I also take Xanax to fall asleep and IMO Xanax is stronger than Valium. Of course the doses has a lot to do with it.
My guess is you have mild social anxiety so your doc gave you a low dose of Valium. But it must have made you sleepy so he gave you Nuvigil to keep you awake. If it's working don't worry about it.
But here's something most Doc's don't know. Valium, Xanax, Ativan and many others belong to family of drugs of called Benzos. They are not all the same. Valium and Xanax are full known to cause drowsiness but Ativan isn't. Ativan usually only calms anxiety unless you take way to much. Another interesting fact is 5 mg Valium of is equivalent to 0.5 mg of Ativan or Xanax. But Xanax produces sleep while Ativan does not.
But my experience with Doc's is they get annoyed when we know more than they do. So if you must say something thread softly.
Finally, if you're doing alright leave well enough alone.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Nov 2015 • 1 answer
Updated 29 Apr 2016 • 1 answer
Updated 31 Jul 2017 • 1 answer
Updated 16 Feb 2019 • 1 answer
Posted 24 Feb 2019 • 0 answers